Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


meds and rectal cancer
Jan 27, 2007

Hi. I am a caucasian gay male, 40 yrs old, living in south africa, recently diagosed with early in-situ rectal carcinoma and HIV {diagnosed concurrently). viral load 32 000, CD4 126. it appears that we have a window of opportunity to commence with Arv TREATMENT before any further action (chemo/and or radiation) may be required for CA treatment. i am interested to know what arv treatment may be advisable in view of a forthcoming need to treat the rectal CA with chemo and/or radiation, bearing in mind tht in this country we may not yet have access to the newsest/latest regimenns availble in the first world. sincere thanks for a phenomenal, informaive, resourceful and compassionate source of information. david

Response from Dr. Young

David,

Thanks for your post and nice words.

Irrespective of the rectal carcinoma (but especially in light of it), I would be recommending starting antiretroviral medications- with a CD4 count of 126, you have quite severe immunosuppression and are at risk of further complications.

While the so-called "best" medications may not be available yet in RSA, what is available is life saving. Assuming that things go well from a virological standpoint (and adherence), you can plan for a future switch to a "better" regimen when they become available.

For the most part, treatment of the rectal cancer can happen without interruption of the HIV medications.

Best of health to you, BY



Previous
Dying of emabarassment
Next
Can Bactrum cause a decrease in cd4 or increase in viral load?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement